Alert archive / New Mexico / Special Weather Statements in 2021
Special Weather Statement, NWS El Paso, TX
NWS El Paso, TX issued this special weather statement at Aug 6, 2021, 8:29 PM MDT for Grant County, New Mexico. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2021, 8:29 PM MDT (02:29 UTC)
- Expired
- Aug 6, 2021, 9:00 PM MDT
- In force
- 31 min
- Issued by
- NWS El Paso, TX
County Grant County, NM
The radar
The El Paso radar (KEPZ), 161 km from the middle of the area, began a volume at 02:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 2.5 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 46 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 3107 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
623 WWUS84 KEPZ 070229 SPSEPZ Special Weather Statement National Weather Service El Paso TX 829 PM MDT Fri Aug 6 2021 NMZ402>404-407-070300- Southern Gila Foothills/Mimbres Valley NM- Southern Gila Highlands/Black Range NM- Southwest Desert/Mimbres Basin NM- Southwest Desert/Lower Gila River Valley NM- 829 PM MDT Fri Aug 6 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GRANT AND NORTHWESTERN LUNA COUNTIES UNTIL 900 PM MDT... At 829 PM MDT, Doppler radar was tracking a strong thunderstorm 7 miles southeast of White Signal, moving south at 10 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of central Grant and northwestern Luna Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3257 10834 3260 10818 3240 10803 3233 10834 TIME...MOT...LOC 0229Z 345DEG 8KT 3253 10824 $$ JG
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this special weather statement went out at Aug 6, 5:32 PM MDT, 2 hours 57 minutes earlier.
Area forecast discussion, Aug 6, 5:32 PM MDT, 2 hours 57 minutes before
Area Forecast Discussion National Weather Service El Paso TX/Santa Teresa NM 532 PM MDT Fri Aug 6 2021 .AVIATION...00Z TAF CYCLE P6SM FEW-SCT100-120 SCT200 with isolated VRB20G35KT 3SM -TSRA BKN050-070 mainly over the Gila and Sacs through 03Z with some outflow winds moving onto the lowlands including at KDMN and KTCS. South to southeast winds will shift more to the west to northwest AOB 12KTS after 12Z. Additional mountain storms will develop after 18Z. && .PREV DISCUSSION...307 PM MDT Fri Aug 6 2021... .SYNOPSIS... Drier and warmer conditions will persist throughout this weekend and into early next week with daily chances of mountain showers. By Tuesday, moisture will present itself once again bringing better precipitation chances and somewhat cooler temperatures for the area into later next week. && .DISCUSSION... .SHORT TERM...Tonight and Saturday... Upper level high pressure centered roughly around the southern NM/AZ border this afternoon, with a shortwave moving in to the N. Rockies. While subsident, drier air is filtering in to the region around the high, the lower troposphere is still showing dewpoints in the 40s/upper 50s. A few terrain-based storms have developed over the Sacramento Mountains. A swatch of better instability and moisture lays over this area this afternoon, which should help sustain storm development through sunset. With essentially no shear, these will be "pop and drop" type of storms. Model soundings show a stout EML and high-based LCLs, with a lowland subsidence inversion (warm mid- levels), which will help keep lowland storms at bay tonight. DCAPE values are in the 1500-1800 range over the Gila, meaning any storm that forms can produce strong winds. Storms should wane after sunset. Winds will remain weak tonight (outside of outflow boundaries), with above normal low temperatures. Saturday, the upper level high will nudge south as the shortwave progresses slowly east. A surface "cool" front will push into N. NM, bringing drier air with it. Models have been consistent with the drier air stopping just north of our FA by peak heating. This means our dewpoints will stay in the 40s/upper 50s, and PW values could increase a bit ahead of the front, bringing a bit more moisture into our area. Storms will spark off our high terrain, per usual, Saturday afternoon. In addition, some trailing (weak) upper level energy from the aforementioned shortwave should help spark additional storms, which could continue after sunset. The caveat will be continued warm mid-levels that could limit storm development in the lowlands. Overall, our mountain regions and areas west of the Rio Grande River will have the best chance at precip. As for temperatures, we're looking at lowland temperatures on Saturday reaching in the upper 90s, to some areas hitting triple digits. && .LONG TERM...Sunday morning into Thursday... High pressure centered over southern New Mexico continues to churn away bringing drier conditions and warmer temperatures for the weekend into early next week. By Tuesday, this high pressure has made its way eastward streaming in monsoonal moisture into the area once again. Sunday looks to be dry with the lack of moisture in place thanks to our high pressure. Some areas could see 100+ degree temperatures. A few storms in the higher terrain could fire off, but it shouldn't be anything long lasting. Starting Monday morning, we seem to shift gears and head into a more active pattern as monsoonal moisture begins to creep into southwestern areas as our high pressure heads eastward. An uptick in precipitation amounts looks to be the most evident in the southern and western regions of the CWA where better moisture has made its way in. By Tuesday, a slug of moisture has fully encompassed itself over the area bringing PW values of around 1.3 inches. Afternoon monsoonal storms will return with the better moisture in place. This will be much of the pattern until at least Thursday bringing along somewhat lower maximum temperatures for the area ranging in the lower to mid 90s. && .FIRE WEATHER... Dry and hot conditions through Sunday. Upper level high pressure will limit our daily thunderstorms, overall, to area mountains each afternoon through Monday. High temperatures for the weekend will reach near 100 degrees in the lowlands. We'll start to see a more traditional monsoon pattern, with moisture and rain chances to begin to slowly increase from the south across the area. Our surface winds will continue out of the southeast or south through the start of next week. TOur min RH's will be in the mid to upper teens today through Monday in the lowlands, while the mountains will see min RH's in the 20's and 30's. Our min RH's will be higher as we move further into next week as the moisture and rain chances return to the forecast. && && .PRELIMINARY POINT TEMPS/POPS... El Paso 73 99 74 100 / 0 0 0 0 Sierra Blanca 64 91 66 93 / 0 0 0 0 Las Cruces 69 98 69 99 / 0 0 0 0 Alamogordo 70 98 70 99 / 0 10 10 10 Cloudcroft 54 74 53 76 / 10 20 10 20 Truth or Consequences 71 95 69 98 / 20 10 0 0 Silver City 65 88 63 90 / 40 20 20 10 Deming 69 99 68 100 / 10 10 0 0 Lordsburg 70 97 68 97 / 20 10 10 0 West El Paso Metro 74 100 74 101 / 0 0 0 0 Dell City 66 98 68 100 / 0 0 0 0 Fort Hancock 69 100 71 101 / 0 0 0 0 Loma Linda 66 91 68 92 / 0 0 0 0 Fabens 70 99 72 100 / 0 0 0 0 Santa Teresa 69 98 71 99 / 0 0 0 0 White Sands HQ 72 97 72 98 / 0 0 0 0 Jornada Range 70 96 69 97 / 0 0 0 0 Hatch 69 97 68 98 / 10 10 0 0 Columbus 71 97 71 98 / 0 10 10 0 Orogrande 68 97 69 98 / 0 0 0 0 Mayhill 59 84 59 85 / 10 30 10 20 Mescalero 59 85 58 87 / 10 20 10 20 Timberon 56 83 57 84 / 10 20 10 20 Winston 59 87 57 90 / 30 30 20 10 Hillsboro 66 92 65 95 / 20 20 0 0 Spaceport 69 95 66 97 / 10 0 0 0 Lake Roberts 59 88 57 90 / 40 30 20 10 Hurley 64 92 63 93 / 30 20 10 0 Cliff 63 96 61 97 / 30 20 20 0 Mule Creek 64 91 63 92 / 20 20 10 10 Faywood 66 91 65 93 / 30 20 10 0 Animas 69 96 66 96 / 20 10 20 10 Hachita 68 96 67 95 / 10 20 10 10 Antelope Wells 66 95 66 95 / 10 20 20 20 Cloverdale 64 90 62 90 / 20 30 30 30 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 33/37/26
Hazardous weather outlook, Aug 6, 11:21 AM MDT, 9 hours 8 minutes before
Hazardous Weather Outlook National Weather Service El Paso TX/Santa Teresa NM 1121 AM MDT Fri Aug 6 2021 NMZ401>417-TXZ418>424-071730- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 1121 AM MDT Fri Aug 6 2021 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...This Afternoon and Tonight Isolated to scattered showers and thunderstorms are possible mainly over the Gila region. The main threat with these storms will be locally heavy rain and gusty winds. Some outflow winds over 45 mph are possible over areas near the Arizona border, including the Lordsburg playa which could create some areas of blowing dust. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Thunderstorm coverage will decrease this weekend. Coverage will slowly start to increase, especially going into early next week as some monsoon moisture returns to the area from the southeast. Locally heavy rain would be the main threat with these storms, especially after midweek. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today.
In the hours before
Special weather statement, Aug 6, 8:29 PM MDT, 0 minutes before
Special Weather Statement National Weather Service El Paso TX 829 PM MDT Fri Aug 6 2021 NMZ402>404-407-070300- Southern Gila Foothills/Mimbres Valley NM- Southern Gila Highlands/Black Range NM- Southwest Desert/Mimbres Basin NM- Southwest Desert/Lower Gila River Valley NM- 829 PM MDT Fri Aug 6 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GRANT AND NORTHWESTERN LUNA COUNTIES UNTIL 900 PM MDT... At 829 PM MDT, Doppler radar was tracking a strong thunderstorm 7 miles southeast of White Signal, moving south at 10 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of central Grant and northwestern Luna Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3257 10834 3260 10818 3240 10803 3233 10834 TIME...MOT...LOC 0229Z 345DEG 8KT 3253 10824 JG
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 7:27 PM MDT | Areal Flood Advisory | EPZ | Grant | 3 hr |
| Aug 7, 1:50 PM MDT | Areal Flood Advisory | EPZ | Sierra | 115 min |
| Aug 7, 2:10 PM MDT | Areal Flood Advisory | EPZ | Sierra | 2 hr |
| Aug 7, 2:14 PM MDT | Special Weather Statement | EPZ | Sierra | 31 min |
| Aug 7, 2:56 PM MDT | Areal Flood Advisory | EPZ | Sierra | 2 hr |
| Aug 7, 3:55 PM MDT | Areal Flood Advisory | EPZ | Doña Ana, Sierra | 2 hr |
| Aug 7, 4:53 PM MDT | Areal Flood Advisory | EPZ | Luna | 2 hr |
| Aug 7, 5:34 PM MDT | Special Weather Statement | EPZ | Otero | 26 min |
| Aug 7, 5:45 PM MDT | Areal Flood Advisory | EPZ | Grant | 2 hr |
| Aug 7, 5:54 PM MDT | Special Weather Statement | EPZ | Luna | 36 min |
Nearby
Special Weather Statements in New Mexico, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.